Alert archive / Colorado / High Wind Watches in 2025
High Wind Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 16, 2025, 2:30 PM MDT for 6 counties in Colorado. It took effect at Apr 17, 2025, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2025, 2:30 PM MDT (20:30 UTC)
- In effect from
- Apr 17, 2025, 10:00 AM MDT
- Expired
- Apr 16, 2025, 8:48 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS75 KPUB 162030 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 230 PM MDT Wed Apr 16 2025 COZ070-071-087-088-170430- /O.NEW.KPUB.HW.A.0007.250417T1600Z-250417T2300Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including Manassa, Blanca, Trinidad, Monte Vista, Walsenburg, Sanford, La Jara, Fort Garland, Alamosa, San Luis, and Antonito 230 PM MDT Wed Apr 16 2025 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...Central and Southern San Luis Valley, Huerfano and western Las Animas Counties. * WHEN...From Thursday morning through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile and light weight vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may also cause reduced visibilities and hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Visit us at http://www.weather.gov/pub KAM
1 follow-up statement
810 WWUS75 KPUB 170248 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 848 PM MDT Wed Apr 16 2025 COZ070-071-087-088-171100- /O.UPG.KPUB.HW.A.0007.250417T1600Z-250417T2300Z/ /O.NEW.KPUB.HW.W.0011.250417T1600Z-250417T2300Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including Alamosa, Blanca, Antonito, Trinidad, Manassa, San Luis, Walsenburg, La Jara, Sanford, Fort Garland, and Monte Vista 848 PM MDT Wed Apr 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 5 PM MDT THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central San Luis Valley, Southern San Luis Valley, Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad Vicinity/Western Las Animas County Below 7500 Feet. * WHEN...From 10 AM to 5 PM MDT Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles on north-south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub EP
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 16, 11:16 AM MDT, 3 hours 14 minutes earlier. Its key messages:
- Critical fire weather conditions return for the San Luis Valley, the southern I-25 corridor, and Fremont County today, increasing in coverage and intensity tomorrow.
- Above normal temperatures are expected today.
- Much cooler and unsettled weather for Friday, which continues into Easter weekend.
- Moderate to heavy snowfall potential over and near the mountains Friday and Saturday.
- Warming trend into early next week.
Area forecast discussion, Apr 16, 11:16 AM MDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1116 AM MDT Wed Apr 16 2025 .KEY MESSAGES... - Critical fire weather conditions return for the San Luis Valley, the southern I-25 corridor, and Fremont County today, increasing in coverage and intensity tomorrow. - Above normal temperatures are expected today. - Much cooler and unsettled weather for Friday, which continues into Easter weekend. - Moderate to heavy snowfall potential over and near the mountains Friday and Saturday. - Warming trend into early next week. && .UPDATE... Issued at 1014 AM MDT Wed Apr 16 2025 Embedded energy in the westerly flow aloft will move across Colorado this afternoon. High-res CAM guidance is generating weak instability out near the Kansas border along with isolated showers and thunderstorms. Updated to add isolated showers and thunderstorms near the Kansas border for this afternoon into early evening. The main risk from thunderstorms will be lightning. Mozley && .SHORT TERM /THROUGH TONIGHT/... Issued at 358 AM MDT Wed Apr 16 2025 Currently.. Satellite imagery imagery reveals broad troughing developing to our southwest, while Colorado sits at the northern periphery of a ridge under increasing southwest flow aloft. As the trough continues to push in from our southwest, winds will increase over the next 24 hours. Currently though, temperatures remain unseasonably mild for overnight lows, with most locations still in the 40s and 50s this Wednesday morning. Winds have managed to remain mainly westerly, and are even still a bit breezy at the Colorado Springs airport, where 25 mph gusts are being reported as of 1 AM. These gusts are resulting in temperatures of nearly 60 degrees. Warm overnight lows and drying conditions are leading to poor overnight moisture recoveries in many areas though. The Colorado Springs airport is also still at 25% relative humidity, and Fort Carson is only at 20% as of 1 AM. Today and Tonight.. Southwest flow increases today as the trough out west continues to try to push east and deepen. This will lead to some sparse shower activity over the high country, mainly along the central mountains this afternoon, though chances for any meaningful moisture will be little to none. More impactful weather will come in the forms of high fire danger and above normal temperatures for today. Very dry conditions are likely (95% chance) for all areas below 10,000 feet, and areas that have the high chances of seeing both gusty winds and dry conditions coinciding will be the San Luis Valley, the southern I-25 corridor, and Fremont County. These areas are under a Red Flag Warning from Noon until 8 PM today. Please avoid activities that could start a fire in these areas especially!! Daytime highs are likely (80% chance) to be around 15 degrees above normal for this time of year, with highs climbing well into the mid and upper 80s across the entire plains, upper 70s for El Paso County, the San Luis Valley, the middle Arkansas River Valley, and the Raton, and 60s for higher elevations. Overnight lows tonight will also be around 10 to 15 degrees above normal. On top of continued warm temperatures and gusty winds, a second night of poor overnight moisture recoveries are expected for tonight, with many areas only recovering into the 20% range by early tomorrow morning. This will set the stage for widespread and very high end fire danger on Thursday. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 358 AM MDT Wed Apr 16 2025 Thursday-Thursday night...A strong Spring storm system is expected to translate across the Intermountain West through the day Thursday, with strong southwest flow aloft across the Rockies as a strong jet core translates across southern Colorado. Very dry air remains progged across south central and southeast Colorado through the day Thursday, with gusty winds of 30 to 60 mph over the higher terrain mixing down across the lower elevations through the late morning and afternoon, leading to Critical to Extreme Fire Weather conditions across much of the region. With that said, we have upgraded the Fire Weather Watch to a Red Flag Warning late Thursday morning through the early evening. We also added Fire Weather Zone 225 to the Red Flag Warning on Thursday. Will need to continue to monitor winds with the potential need for high wind warnings across the San Luis Valley and southern tier closest to the translating jet core. The main mid level front stays across northern Colorado through the day, with highs ranging from the the mid 70s to mid 80s across the plains on Thursday, to the 50s and 60s across the higher terrain, save for 30s and 40s at the peaks. The mid level baroclinic zone sags south across south central Colorado overnight Thursday, with precipitation developing from northwest to southeast across the Central Mtns and ContDvd into the higher terrain of the Pikes Peak region overnight, as a surface cold front pushes south and west across eastern Colorado. Some higher res models are indicating the potential for drizzle and freezing drizzle across the lower terrain of the Pikes Peak region early Friday morning, and will need to monitor the potential impacts to the Friday morning commute. Friday-Sunday...Still a lot of work to be done on how this storm system evolves across the Rockies, with the strength and location of trailing energy needing to be resolved in order to determine the strength of upslope and amounts of precipitation across the higher terrain. The latest GFS has more of broad upper trough translating across the region through the day Saturday, while the Canadian has a closed upper low translating across northern New Mexico, with the ECMWF in between these solutions. All models do indicate enough cold air with this system to support snow levels down to between 4000 and 5000 feet Friday night and Saturday morning, with NBM supporting snow fall of 6 to 12 inches across the higher terrain of southern Colorado, along with 2 to 6 inches across the high mountain valleys into the I-25 Corridor, with an 1 or 2 possible on grassy areas across the far southeast Plains. Temperatures cool behind the passing front on Friday, with highs in the 30s to 50s across the plains, and mainly 30s and 40s across the higher terrain, with highs well below seasonal levels in the 30s and 40s on Saturday. Overnight lows will be in the 20s and 30s through the weekend, with lows in the single digits and teens possible across the higher terrain. Again, depending on how this system evolves, could see precipitation ending from northwest to southeast Saturday night, with temperatures warming into the 50s and 60s across the plains for Easter Sunday, though mainly in the 40s and 50s across the higher terrain. Monday-Tuesday...West to northwest flow behind the passing weekend system leads to temperatures warming back to at to slightly above seasonal levels into early next week, with the potential for a few mountain showers. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1109 AM MDT Wed Apr 16 2025 KALS...gusty winds are expected this afternoon at the terminal with gusts near 35 kts forecast. CIGS look to remain VFR this afternoon. There could be areas of blowing dust, which may briefly reduce visibilities. Very strong winds are expected Thursday from mid morning into the afternoon. Gusts will likely exceed 40 kts, with areas of blowing dust possible. KCOS...VFR conditions through the next 24 hours, with a couple of isolated showers possible this afternoon. If a shower does impact the terminal, briefly reduced VIS and CIGS are possible. Very strong winds are forecast on Thursday by mid morning, with gusts approaching 40 kts. KPUB...VFR conditions through the next 24 hours. Very strong winds are forecast on Thursday from mid morning into the afternoon, with gusts approaching 35 to 40 kts. Areas of blowing dust may cause reduced VIS. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ222-224- 228>230. Red Flag Warning from 10 AM to 9 PM MDT Thursday for COZ221- 222-224>231-234>236. && UPDATE...MOZLEY SHORT TERM...EHR LONG TERM...MW AVIATION...MOZLEY
Hazardous weather outlook, Apr 16, 11:17 AM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1117 AM MDT Wed Apr 16 2025 COZ058>089-093>099-171730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1117 AM MDT Wed Apr 16 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight High fire danger is expected across the San Luis Valley, the southern I-25 corridor, and Fremont County today. Please avoid activities that could spark a fire! Blowing dust will also be possible across the San Luis Valley today, and could reduce visibility on area roadways, leading to hazardous travel conditions. An isolated thunderstorm will be possible across the higher terrain, and out near the Kansas border this afternoon and early evening. The main risk from any thunderstorms that do develop will be lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical to extreme fire weather conditions are expected across much of southern Colorado on Thursday, with strong winds and very dry air in place across the region. Areas of blowing dust across the region on Thursday could lead to hazardous travel conditions, with occasionally reduced visibilities across southern Colorado. A pattern change arrives Thursday night, bringing much cooler temperatures and unsettled weather to much of south central and southeast Colorado into the Easter weekend. There is the potential for heavy, wet snowfall and significant accumulations across the central and southern mountains Friday and Saturday, with snow levels down to around 4000 feet Saturday morning. Please stay abreast of the weather forecast, especially if you have travel plans across the higher terrain for the upcoming Easter weekend. Warmer and drier weather remains in the offing for early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:10 AM MDT | Red Flag Warning | PUB | Alamosa, Bent, Conejos, Costilla, Crowley, Custer and 10 more | 42 hr |
| Apr 16, 2:32 PM MDT | Winter Storm Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 13 hr |
Nearby
High Wind Watches in Colorado, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.